MAUDE Adverse Event Report: K2M, INC. FIXED ANGLE BONE SCREW DIAM 4.0 X 14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. FIXED ANGLE BONE SCREW DIAM 4.0 X 14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48674014
Medical Device Problem Codes Material Deformation (2976); Migration (4003)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a 'little damage' to the head of a reflex hybrid fixed angle bone screw which caused the screw to pass through the plate intra-operatively.Surgery was successfully completed with another screw and a 30 minute surgical delay.No adverse consequences or medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the rib on the top of the screw was damaged and deformed, most likely from being driven through the locking ring on the plate.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.From the surgical technique: the amount of torque required to complete final tightening can be done with a single hand, and should not exceed one quarter turn once the screw is underneath the ring.In addition to the tactile sensation of the locking ring closing over the bone screw head, final screw locking should also be confirmed visually with the ring being clearly visible over the bone screw head.It is unknown how many turns were applied after the locking ring became visible.The damage on the screw is consistent with being driven below the locking ring.Most likely root cause is excessive torque or too many turns applied to the screw once the locking ring became visible.

Brand Name
FIXED ANGLE BONE SCREW DIAM 4.0 X 14MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10382248
Report Number0009617544-2020-00134
Device Sequence Number3168525
Product Code KWQ
UDI-Device Identifier04546540392954
UDI-Public04546540392954
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K040261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48674014
Device Catalogue Number48674014
Device Lot Number3WP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1